Alert archive / Nebraska / Flash Flood Warnings in 2020
Flash Flood Warning 9, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Jul 15, 2020, 5:29 AM CDT for Richardson County, Nebraska. It was in force for 6 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2020, 5:29 AM CDT (10:29 UTC)
- Expired
- Jul 15, 2020, 11:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Richardson County, NE
The radar
The Topeka radar (KTWX), 138 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 7:00 AM CDT | HEAVY RAIN 1.41 | 3 Ssw Shubert, NE | CO-OP OBSERVER STATION SBTN1 2 SW SHUBERT. |
| Jul 15, 7:00 AM CDT | HEAVY RAIN 1.59 | 5 Sw Salem, NE | CO-OP OBSERVER STATION SLMN1 SALEM 5 SW. |
| Jul 15, 7:00 AM CDT | HEAVY RAIN 1.9 | 2 Sse Dawson, NE | COCORAHS STATION RICH003 DAWSON 2.5 SE. |
| Jul 15, 8:00 AM CDT | HEAVY RAIN 4.15 | 2 Ese Falls City, NE | MEASURED AT 8 AM. STILL RAINING. |
| Jul 15, 9:00 AM CDT | HEAVY RAIN 4.9 | 3 Ene Falls City, NE | ADDITIONAL RAIN FELL AFTER THIS OBSERVATION. |
| Jul 15, 9:53 AM CDT | HEAVY RAIN 3.74 | 1 E Falls City, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 10.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7306 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 4.9
- Supercell composite
- 26.6
The text
As transmitted.
700
WGUS53 KOAX 151029
FFWOAX
NEC147-151630-
/O.NEW.KOAX.FF.W.0009.200715T1029Z-200715T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Omaha/Valley Nebraska
529 AM CDT Wed Jul 15 2020
The National Weather Service in Omaha has issued a
* Flash Flood Warning for...
Richardson County in southeastern Nebraska...
* Until 1130 AM CDT Wednesday.
* At 527 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Falls City, Verdon, Stella, Shubert, Rulo, Dawson, Salem, Preston,
Barada and The Highway 75 And 8 Junction.
Additional rainfall amounts of 1 TO 2 INCHES are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4000 9590 4026 9590 4025 9549 4022 9547
4018 9548 4016 9544 4014 9544 4012 9540
4007 9540 4006 9542 4004 9542 4003 9540
4003 9535 4000 9533
FLASH FLOOD...RADAR INDICATED
$$
SFORTIN3 follow-up statements
953
WGUS73 KOAX 151152
FFSOAX
Flash Flood Statement
National Weather Service Omaha/Valley Nebraska
652 AM CDT Wed Jul 15 2020
NEC147-151630-
/O.CON.KOAX.FF.W.0009.000000T0000Z-200715T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Richardson NE-
652 AM CDT Wed Jul 15 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR
RICHARDSON COUNTY...
At 646 AM CDT, Doppler radar and automated gauges indicated
thunderstorms producing heavy rain across the warned area. Three to
five inches of rain have fallen generally along Highway 159 between
Fall City and Rulo. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that will experience flooding include...
Falls City, Verdon, Stella, Shubert, Rulo, Dawson, Salem, Preston,
Barada and The Highway 75 And 8 Junction.
Additional rainfall amounts of one to two inches are possible in the
warned area, resulting in total rainfall amounts ranging 4 to 7
inches.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 4000 9590 4026 9590 4025 9549 4022 9547
4018 9548 4016 9544 4014 9544 4012 9540
4007 9540 4006 9542 4004 9542 4003 9540
4003 9535 4000 9533
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
SFORTIN296
WGUS73 KOAX 151528
FFSOAX
Flash Flood Statement
National Weather Service Omaha/Valley Nebraska
1028 AM CDT Wed Jul 15 2020
NEC147-151630-
/O.CON.KOAX.FF.W.0009.000000T0000Z-200715T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Richardson NE-
1028 AM CDT Wed Jul 15 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT
WEDNESDAY FOR RICHARDSON COUNTY...
At 1025 AM CDT, the public has reported pockets of over 4 inches of
rain in the warned area, but so far there has not been any flooding.
Localized flooding of small streams is still possible. We will
likely let the warning expire at 1130 am. Little or no additional
rain is expected in the next hour.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Public.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that could experience flooding include...
Falls City, Verdon, Stella, Shubert, Rulo, Dawson, Salem, Preston,
Barada and The Highway 75 And 8 Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4000 9590 4026 9590 4025 9549 4022 9547
4018 9548 4016 9544 4014 9544 4012 9540
4007 9540 4006 9542 4004 9542 4003 9540
4003 9535 4000 9533
FLASH FLOOD...OBSERVED
$$
MILLER096
WGUS73 KOAX 151629
FFSOAX
Flash Flood Statement
National Weather Service Omaha/Valley Nebraska
1129 AM CDT Wed Jul 15 2020
NEC147-151639-
/O.EXP.KOAX.FF.W.0009.000000T0000Z-200715T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Richardson NE-
1129 AM CDT Wed Jul 15 2020
...THE FLASH FLOOD WARNING FOR RICHARDSON COUNTY WILL EXPIRE AT 1130
AM CDT WEDNESDAY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 4000 9590 4026 9590 4025 9549 4022 9547
4018 9548 4016 9544 4014 9544 4012 9540
4007 9540 4006 9542 4004 9542 4003 9540
4003 9535 4000 9533
$$
BLBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 3:18 AM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 15, 3:18 AM CDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 318 AM CDT Wed Jul 15 2020 .DISCUSSION... Issued at 315 AM CDT Wed Jul 15 2020 A short wave moving through central KS will help increase areal coverage of thunderstorms south of Interstate 80 this morning. Scattered to numerous thunderstorms have continued across southeast NE, southwest IA, and northwest MO early this morning. None of them have been too strong in our area, and the heaviest rain thus far has been across northwest MO where Doppler radar has estimated 2-3" has already occurred. Models are in good agreement increasing the storm coverage as the short wave trough approaches. There have been ongoing severe storms across central KS, and this threat could still clip extreme southeast NE early this morning through about 9 am. The models also suggest increased activity along I80 well north of the frontal boundary to our south, so holding out hope that we can at least get a shower or two in the Lincoln and Omaha metro areas. WPC did issue a mesoscale precipitation discussion earlier in the morning, with the potential for locally heavy rains coincident with the severe threat this morning in extreme southeast NE. There are a few thundershowers in north central NE early this morning as well, and this activity should get into northeast NE at some point. All of the activity transitions east of the area this afternoon with precipitation ending. Otherwise, it will be a pretty comfortable and borderline cooler day for mid July with highs only in the upper 70s to around 80. Clearing skies overnight as a ridge of high pressure moves into the area. Model are hinting at some fog potential overnight with cool temps in the upper 50s to lower 60s. Thursday will be closer to normal with southeasterly flow and warmer, highs back into the mid 80s, overall a pretty nice summer day with plenty of sunshine. A weak wave could trigger isolated thunderstorms Thursday night into Friday, but there's a good chance that nothing happens at all on Friday with highs climbing back into the upper 80s to lower 90s. When combined with increasing dewpoints back into the lower to mid 70s (ugh), afternoon heat index values also increase to 98 to 103 Friday. Southerly winds at 10 to 20 mph which will help, but we're definitely moving back into uncomfortable territory. And it's forecast to get even hotter on Saturday with air temperatures 93 to 100. Currently forecasting a high of 97 at all three primary climate locations, which we haven't reached at Omaha or Lincoln yet this summer. Dewpoints remain high in the lower to middle 70s. Heat index values Saturday reach 102 to 110, thus we'll eventually need a heat advisory this day. Wind speeds are lower Saturday, only 5 to 10 mph, so this may make it feel even a little more oppressive. A newer experimental parameter, wet bulb globe temperature, is forecast to reach 90 for most areas, which is at the low end of extreme impacts with significant stress expected within 15 minutes of outdoor exertion. Bottom line, Saturday will be a hazard day with very oppressive heat index values for several hours during the afternoon. Fortunately the excessive heat is relatively short lived as another frontal boundary settles into the region Saturday night. This drops temps about 2 to 7 degrees for Sunday, but still sticky with afternoon heat index values 98 to 103 along/south of I80. With the front comes increasing chances for additional thunderstorms, becoming likely Sunday night into early Monday as another upper short wave moves out of the Rockies. Monday/Tuesday highs should be back into the 85-90 range closer to normal, with another round of storms Monday night into Tuesday. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1139 PM CDT Tue Jul 14 2020 A frontal boundary extending from southwest IA to north-central KS remains the focal point for TSRA activity the next several hours. Storms are expected to form within the next hour or so and south for the most part affect KOMA/KLNK through early Wednesday morning. Heavy rain may accompany a few storms. Conditions VFR thereafter. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...DeWald AVIATION...DEE
Hazardous weather outlook, Jul 15, 4:20 AM CDT, 1 hour 9 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 420 AM CDT Wed Jul 15 2020 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-152330- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 420 AM CDT Wed Jul 15 2020 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Today and Tonight Widespread thunderstorms are expected mainly along and south of Interstate 80 this morning. Some of the storms could have gusty winds and some small hail. Locally heavy rain from 1 to 2 inches is also possible in a few locations as well, and possible isolated 3 inches amounts in extreme southeast Nebraska. This could lead to minor flooding in the tri state Nebraska, Kansas, and Missouri border area. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There will be thunderstorm chances Thursday night and early Friday, then again Sunday night into early Monday, and again Monday night into Tuesday. Hot weather is expected this upcoming weekend. High temperatures in the mid to upper 90s are forecast with afternoon heat indices potentially reaching 98 to 103 Friday, and 103 to 110 on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will probably not be needed today.
Nearby
Flash Flood Warnings in Nebraska, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.